Immune Checkpoint Inhibitor–Associated Myocarditis: A Retrospective Case Series

Read full text
Authors: Michael Acevedo Monsanto, Artur Schneider, Răzvan M. Chirilă, Paulamy Ganguly, Camily Morales Lopez, Eric C. Zuberi
Cited by: 1
References: 19

Abstract

BACKGROUND: Immune checkpoint inhibitors (ICIs) improve outcomes across malignancies but can cause immune-related adverse events (irAEs), notably myocarditis, with case-fatality up to 50. METHODS: We retrospectively reviewed five patients with potential ICI-associated myocarditis treated at Mayo Clinic Florida (2019-2024) and summarize the existing literature. Cases were retrospectively categorized as definite, probable, or possible myocarditis according to cardiac magnetic resonance (CMR) findings and histopathology when available. RESULTS: The median age was 74 years, and four of the five patients were male. Myocarditis developed between 5 and 30 days after initiation of anti-PD-1 therapy. Presentations included dyspnea (three patients), chest pain (one patient), and asymptomatic troponin elevation detected on routine monitoring (one patient). Troponin T elevation above the 99th percentile was seen in all five cases (normal

Fields of Study & Subjects

Cancer Immunotherapy and Biomarkers Lung Cancer Research Studies Chemotherapy-induced cardiotoxicity and mitigation

Publication details

Journal / source
Romanian Journal of Internal Medicine
Publisher
Walter de Gruyter GmbH
Publication date
22 June 2026
Language
EN